Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Minimally almost periodic
totally disconnected groups


Author: Claudio Nebbia
Journal: Proc. Amer. Math. Soc. 128 (2000), 347-351
MSC (1991): Primary 20E08; Secondary 22D05, 43A60
Published electronically: June 21, 1999
MathSciNet review: 1623040
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that every closed noncompact group $G$ of isometries of a homogeneous tree which acts transitively on the tree boundary contains a normal closed cocompact subgroup $G'$ which is minimally almost periodic. Moreover we prove that $G'$ is a topologically simple group.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20E08, 22D05, 43A60

Retrieve articles in all journals with MSC (1991): 20E08, 22D05, 43A60


Additional Information

Claudio Nebbia
Affiliation: Dipartimento di Matematica “G. Castelnuovo”, Università di Roma “La Sapienza”, 00185 Roma, Italy
Email: nebbia@mercurio.mat.uniroma1.it

DOI: http://dx.doi.org/10.1090/S0002-9939-99-05027-3
PII: S 0002-9939(99)05027-3
Received by editor(s): November 20, 1997
Received by editor(s) in revised form: March 31, 1998
Published electronically: June 21, 1999
Communicated by: Roe Goodman
Article copyright: © Copyright 1999 American Mathematical Society